Cheek filler is it in the right place and it seems to be clumped in a ball? (Photos)

Hi i had 1ml off filler injected 2 days ago it seems to sit right underneath my eyes and is very lumpy it seems to be clumped in a ball and looks like I've been punched ! Any advice or am I just panicking

Doctor Answers 3

Cheek filler is it in the right place and it seems to be clumped in a ball?

Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. It looks to me like you will probably need more volume in your anterior/medial cheek area. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   


Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Fillers

Thanks for the question and photos. It's hard to tell why it looks like that. Often, fillers in this area is placed as a 'bolus' in one area. If this bolus is too big and the skin is a little thin, and the filler is not graduated, it can standout like you're pointing out. However, this could be swelling so wait a few more days then go back to your injector and have them take a look. Good luck

Jeffrey Jumaily, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Post filler complications

From your photos, it could be due to several possibilities:

- Post filler injection swelling. Depending on the types of fillers used and the depth of the injection, sometimes swelling can be visible and palpable 1-2 days after. Swelling will usually subside within the next 1-2 weeks.

- Bruises or hematoma. There will be patches of green or purplish discoloration. They will resolve spontaneously in 1-3 weeks.

- Too much fillers being injected. Unlike swelling, they usually felt more lumpy and hard. Depending on the types of fillers used, they could last for months or even years. You may need to consult a doctor to dissolve or remove them. 

Best Regards,

Dr Ivan Puah

Ivan Puah, MBBS
Singapore Physician
3.5 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.